MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600P
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa excel 23khz straight handpiece (c2600p) was broken.The issue was observed during an unspecified procedure.There was prolongation of the surgical procedure exceeding 30 minutes; however, there was no patient injury and no smoke or burns occurred.Additional information has been requested.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the returned handpiece (hp) was noted to be overtorqued during disassembly of the tip.This misuse caused the crack in the housing because the torque base was not (or not correctly) used.To resolve the issue, the housing and all o-rings of the coil form have been replaced.This (one time) housing replacement is per the terms of the current field safety notice (fsca) launched in may 2024.A full function test including calibration and safety test according to the manufacturer's guidelines has been performed.Root cause - the root cause is confirmed as "incorrect assembly and disassembly of the handpiece by the customer using the torque wrench resulting in torque wrench misaligning the dot on the handpiece and the handpiece connector." regarding the issue of cracked housing, "fsca 3006697299-05/29/2024-001-c" was launched in may 2024.Additionally, a capa has been raised to investigate overtorquing of the hp and is pending corrective action implementation.However, investigations completed as part of both capas confirm there is no evidence to support a relationship between hp overtorquing and cracked housing.At present we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22806212
Report Number3006697299-2025-00098
Device Sequence Number8846530
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600P
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299-05/29/2024-00
Patient Sequence Number1
Patient SexUnknown